Feeling Dizzy or Lightheaded

Some cancer treatments can make you feel dizzy or lightheaded. If this happens, you are at risk of falling and injuring yourself. Help prevent falls by following the suggestions listed below. Also, tell your health care team if you have any history of falling, or if you are concerned about the risk of falling.

  • Wear stable shoes or slip-resistant socks.
  • Use your assistive devices such as canes or walkers.
  • During a chemotherapy infusion, follow these suggestions:
    • Understand how to operate the chair, or ask a nurse to help you.
    • Call for assistance when getting up from the chair or bed.
    • Don't use your infusion pole to lean on while getting up.
    • Make sure the chair footrest is all the way down. Do not step over the footrest.
    • If you've been lying down, sit at the side of the chair or bed for a few minutes before standing. Stay seated if you feel lightheaded or dizzy.
    • Notify staff of any spilled liquids.
  • Be aware of your surroundings in the clinic and at home:
    • Is there water on the floor?
    • Is your IV tubing on the floor?
    • Is your IV pump unplugged and cord secured off the floor before you walk?
    • Are there any items on the floor in your path?
  • Talk with your health care provider about ways to manage dizziness. 
  • Call or visit the Linda B. and Robert B. Wiggins Wellness-Survivorship Center.
  • Remember: Call, don't fall. Your safety is our greatest concern.

 

Related Documents

Diseases and Conditions
Interactive Tools